Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child has swollen finger, swollen face after taking Panadol. Allergy to drug?

Hi Doctor, I have a six year old son, that squeezed his hand , and his finger became swollen. Later that night he got up crying with pain, but his children s panadol had run out, and his father without thinking took an extra strength panadol, broke it in half and gave it to my son, within some minutes, my son s face started swelling up like a balloon, his eyes, lips , cheeks even his ears. He started complaining with stomach pain, and started acting weird, and even complained that he wasn t seeing. He started to act as though he would black out. We rushed him to the hospital, where they gave him a shot of adrenaline and some steroids. They kept him the remainder of the night and monitored him till the symptoms cleared up. What I would like to know is if my child will always be prone to this allergic reaction if he uses any medication that has the main ingredient in the panadol which is acetaminophen? Should I take measure to make sure that he isn t given any medication with this drug?
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Surgery 's  Response
Hypersensitivity and anaphylactoid reactions to paracetamol are rare and poorly understood. By the history and symptoms you provided, your kid is definitely having allergic to the drug your husband given him. Are you sure he was never had any allergic reaction to acetaminophen (pediatric dose)? usually, does does not initiate allergic reactions. So it is strange that, if he was exposed to that drug earlier and had no allergy/Anaphylactic reaction.

Never the less, as one episode of anaphylactic reaction with acetaminophen has already occured, you should be careful next time before giving any over the counter (USUAL) drugs without the prescription of a doctor. Never take this drug or any combination without prescription of your pediatrician.
Answered: Tue, 9 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor